Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS Tulsa, OK

February 15, 2023McIntosh County, Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Feb 15, 2023, 9:33 PM CST for McIntosh County, Pittsburg County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 15, 2023, 9:33 PM CST (03:33 UTC)
Expired
Feb 15, 2023, 10:15 PM CST
In force
42 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McIntosh County, OK, Pittsburg County, OK

The radar

The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 3:45 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2023-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2023-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS54 KTSA 160333
SVRTSA
OKC091-121-160415-
/O.NEW.KTSA.SV.W.0013.230216T0333Z-230216T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
933 PM CST Wed Feb 15 2023

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern McIntosh County in southeastern Oklahoma...
  Northwestern Pittsburg County in southeastern Oklahoma...

* Until 1015 PM CST.

* At 932 PM CST, a severe thunderstorm was located 6 miles east of
  Calvin, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Indianola...                      Hanna...
  Scipio...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3506 9607 3507 9606 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3517 9598
      3526 9574 3504 9565 3495 9609 3505 9609
TIME...MOT...LOC 0332Z 247DEG 34KT 3500 9615 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
352 
WWUS54 KTSA 160351
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
951 PM CST Wed Feb 15 2023

OKC091-121-160415-
/O.CON.KTSA.SV.W.0013.000000T0000Z-230216T0415Z/
McIntosh OK-Pittsburg OK-
951 PM CST Wed Feb 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG COUNTIES...

At 951 PM CST, a severe thunderstorm was located over Scipio, moving
northeast at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations in or near the path include...
Indianola...                      Hanna...
Scipio...                         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.

&&

LAT...LON 3506 9607 3507 9606 3509 9606 3512 9603
      3512 9601 3515 9601 3515 9598 3517 9598
      3526 9574 3504 9565 3495 9609 3505 9609
TIME...MOT...LOC 0351Z 247DEG 34KT 3507 9595 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:45 PM CST, 48 minutes earlier.

Area forecast discussion, Feb 15, 8:45 PM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
845 PM CST Wed Feb 15 2023

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 842 PM CST Wed Feb 15 2023

Storms from NE OK through south central OK have expanded in
coverage the last few hours with scattered svr storms ongoing
nearer the moisture defined warm front extending through SE OK.
This has verified well with the recent short term guidance and the
evening update will accept the near term solutions of expanding
storms eastward as the cold front begins to surge eastward.
Ongoing forecast has this well handled the update will largely be
to refine timing of the higher precip chances. The severe
potential also looks to be highest along and south of Interstate
40 where a window of more substantial moisture return remains
possible.

&&

.LONG TERM...
(Thursday through Wednesday)
Issued at 200 PM CST Wed Feb 15 2023

Cold and breezy conditions are expected behind departing system into
Thursday and continue through Thursday night.  Wind chill indices
are forecast to fall into the teens across much of the area by
Friday morning although winds will begin to decrease as surface high
pressure continues to build over the region.

Quiet weather anticipated with a warming trend over the weekend into
early part of next week. Still some significant timing differences
in the operational models with cold front mid week, but
precipitation chances will once again increase during the Tuesday,
Wednesday time frame as upper system approaches. Stayed close to
NBM guidance through the extended periods.

&&

.AVIATION...
(00Z TAFS)
Issued at 535 PM CST Wed Feb 15 2023

Showers and thunderstorms developing in South Central Oklahoma
will continue to develop and spread east/northeast into Eastern
Oklahoma and Northwest Arkansas this evening. Greater potential
for thunderstorms is expected along/south of a surface frontal
boundary over East Central Oklahoma and Northwest Arkansas. Will
continue Tempo groups for timing of greater potential. This
activity is forecast to push off to the east and northeast into
the overnight hours as the front exits and an upper level low
pressure lifts northeast through the region. Behind the
front...MVFR/IFR ceilings and breezy west to northwest winds are
forecast to spread across the CWA tonight and continue into
Thursday afternoon. Late in the TAF period there is potential for
parts of Eastern Oklahoma to try lifting back to low end VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   29  39  23  48 /  40   0   0   0
FSM   39  48  27  49 /  80   0   0   0
MLC   32  42  24  48 /  80   0   0   0
BVO   24  37  19  48 /  20   0   0   0
FYV   33  44  22  46 /  80   0   0   0
BYV   35  47  23  44 /  60   0   0   0
MKO   32  40  24  46 /  80   0   0   0
MIO   29  36  21  45 /  20   0   0   0
F10   30  40  24  48 /  90   0   0   0
HHW   37  45  27  49 /  30   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
LONG TERM....12
AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023

...SEVERE WEATHER POTENTIAL THROUGH EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Along and south of a line from McAlester Oklahoma to
    Fort Smith Arkansas.
	ONSET...After 7 PM.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...South of Interstate 44.
	ONSET...After 7 PM.

	AREA AT GREATEST RISK...Southeast Oklahoma.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After midnight.

DISCUSSION...

Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.

Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...

Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 9:43 PM CSTTornado WarningTSAPittsburg30 min
Feb 15, 9:44 PM CSTSpecial Weather StatementTSACherokee, Delaware46 min
Feb 15, 9:48 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes57 min
Feb 15, 10:01 PM CSTSevere Thunderstorm Warning Considerable damage threatTSAMcIntosh, Pittsburg24 min
Feb 15, 10:03 PM CSTSpecial Weather StatementTSAAdair42 min
Feb 15, 10:07 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg38 min
Feb 15, 10:12 PM CSTSevere Thunderstorm WarningTSALatimer, Pittsburg33 min
Feb 15, 10:39 PM CSTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Sequoyah51 min
Feb 15, 10:44 PM CSTSpecial Weather StatementTSAPittsburg31 min
Feb 15, 10:48 PM CSTSevere Thunderstorm WarningTSAHaskell, Pittsburg42 min
Feb 15, 10:53 PM CSTSevere Thunderstorm WarningTSAPittsburg52 min
Feb 15, 10:56 PM CSTSevere Thunderstorm WarningTSAAdair, Cherokee49 min
Feb 15, 11:14 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah46 min
Feb 15, 11:31 PM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha44 min
Feb 15, 11:53 PM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah37 min
Feb 16, 12:07 AM CSTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha38 min
Feb 16, 12:32 AM CSTSevere Thunderstorm WarningTSALeFlore43 min
Feb 16, 12:40 AM CSTSevere Thunderstorm WarningTSALeFlore, Pushmataha50 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.